Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
1,748 Posts
Discussion Starter · #1 ·
I have been on 100mg of Zoloft for nearly two years. I want to start weening off the medication but am scared. I read many stories about people getting shocks, headaches, and crying spells! I hope someone out there can tell me that they had a nice, easy time withdrawing from Zoloft.
 

·
Registered
Joined
·
467 Posts
I hate to break it to ya, but it was absolutely AWFUL and I didn't make it through!! Dizziness, Crying, upset stomach, jitters, etc. Called my doc in a PANIC. I think he thought I was going to try to commit suicide.. Probably the only time I've ever REALLY gotten my doctor's attention!! And, I weaned off VERY SLOWLY and still could not do it. I would LOVE to be off the stuff but I will probably NEVER try it again.. It's not worth it! Good luck to you if you do try!
 

·
Registered
Joined
·
1,479 Posts
no personal experience, but a friend of mine weaned herself off this summer. she did it extremely slowly. She did it over weeks and weeks and I don't think she started anywhere near as high as you are. She did OK with it but was very careful because she knew how bad it could be after ahving run out once and going through withdrawal.good lucknancy
 

·
Registered
Joined
·
58 Posts
I was on Zoloft for at least two years. And I took myself off of it, very very slowly. I didn't have any problems. I don't suggest that anyone do it without your doctor's advice, but at the time I was going to a QUACK!! He was so opposed to me getting off of Zoloft. But after two years of not sleeping and having no sexual desire, I said that was enough. I really didn't notice any mood changes and for me it really didn't seem to be helping in the first place. I realize for some people Zoloft is a blessing, just not for me. Please whatever you do talk to your doctor, but insist you want to get off of it. Always better safe than sorry. Good luck! Jackie
 

·
Registered
Joined
·
1,077 Posts
I was dizzy, lightheaded, nauseaus, and had a bad headache for a little over a week after I tapered my 50mg dose to 25mg. The drug stays in your body for about 3 weeks, so it was about that long after I started taking the lower dosage that I felt sick and I didn't make the connection. Plus I felt more pukey and headachy in the interval between cutting back and the horrible week. But after that horrible week was over, I was much better! It does scare me from going off the med, though. Also I'm scared that if I go off completely that my IBS will get worse or something and I'll have to go back on it or another one, and I had lots of problems with nausea when I first started taking it.I thought I had tapered enough, but I'll go super, super slow in the future. Cut pills into eigths and sixteenths if I have to. I would go very very very slowly and unless you have a reason for having to go faster, don't.Good luck!!
 

·
Registered
Joined
·
1,748 Posts
Discussion Starter · #6 ·
I started the drug for depression and panic attacks. I really do like it, and I have to say the Zoloft has been GREAT for my IBS but I just don't like the idea on being on such strong meds. I have asked my friends to help monitor my moods as well (just in case I don't see changes)--and I have made an appt with my therapist. If I would have known that the side effects from withdrawl were so strong, I may not have gotten on it in the first place.
 

·
Registered
Joined
·
1,077 Posts
I agree Jen. My doc said I might not feel the best as I adjusted to the med, etc. but she didn't really tell me how I'd feel!To be honest I think she was a little bit hyped on that drug due to drug reps or whatnot and so gave that to me without thinking about which drug would be best for me.If I'd known adjusting to and withdrawing from this med and others like it, I would have put a lot more thought into accepting it with no other alternative. From things I've read on here I think another antidepressant might be more effective at treating my IBS-D and helping with sleep problems. BUT I don't want to go OFF this med then have to adjust to going on another one! And my IBS did improve some after starting the Zoloft...I also resumed taking a prescription antacid and there may have been other changes too. I wish now I had not done those all at once. If I go off Zoloft and my D gets worse, and I had to go back on it, I'd be devastated.
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top